Buckling-resistant thin annular plates in tension

Coman, C. D. and Liu, X. (2014) Buckling-resistant thin annular plates in tension. Mathematics and Mechanics of Solids, 19(8), pp. 925-951. (doi: 10.1177/1081286513493108)

Full text not currently available from Enlighten.


Motivated by the localized nature of elastic instabilities in radially stretched thin annular plates, we investigate the resistance to buckling of such configurations in the case when their mechanical properties are piecewise constant. By considering a plate consisting of two sub-annular regions perfectly bonded together and with different linear elastic properties, the neutral stability envelope corresponding to the case when radial constant displacement fields are applied on the inner and outer edges of the plate is investigated numerically in considerable detail. These results are complemented by an asymptotic reduction strategy that provides a greatly simplified eigenproblem capable of describing the original buckling problem in the limit of very thin plates.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Coman, Dr Ciprian and Liu, Mr Xuan
Authors: Coman, C. D., and Liu, X.
College/School:College of Science and Engineering > School of Computing Science
College of Science and Engineering > School of Mathematics and Statistics
Journal Name:Mathematics and Mechanics of Solids
Publisher:SAGE Publications
ISSN (Online):1741-3028

University Staff: Request a correction | Enlighten Editors: Update this record

Project CodeAward NoProject NamePrincipal InvestigatorFunder's NameFunder RefLead Dept
469221Multiscale asymptotics for partial wrinkling of thin films in tension and related problems.Ciprian ComanEngineering & Physical Sciences Research Council (EPSRC)EP/F035136/1M&S - MATHEMATICS